Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 34, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 17, 2014, 11:56 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Mar 17, 2014, 2:00 PM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2014, 11:56 AM EDT (15:56 UTC)
- In effect from
- Mar 17, 2014, 2:00 PM EDT
- Expired
- Mar 18, 2014, 2:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.02 ft at Mar 17, 2014, 1:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
066
WGUS42 KFFC 171556
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT MON MAR 17 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC117-121-180556-
/O.NEW.KFFC.FL.W.0034.140317T1800Z-140318T0600Z/
/APHG1.1.ER.140317T1800Z.140317T1800Z.140318T0000Z.NO/
1156 AM EDT MON MAR 17 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TONIGHT.
* AT 1145AM MONDAY THE STAGE WAS 7 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 7 FEET.
* THE RIVER IS EXPECTED TO REMAIN AROUND 7 FEET THROUGH THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS
AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH
COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR
ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON
KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA
CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$1 follow-up statement
390
WGUS82 KFFC 172217
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT MON MAR 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-121-172247-
/O.CAN.KFFC.FL.W.0034.000000T0000Z-140318T0600Z/
/APHG1.1.ER.140317T1607Z.140317T1745Z.140317T1900Z.NO/
617 PM EDT MON MAR 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK NEAR ALPHARETTA.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 5 PM MONDAY THE STAGE WAS 6.9 FEET...AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* THE CREEK/RIVER WILL CONTINUE TO FALL.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 7:44 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 17, 7:44 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 AM EDT MON MAR 17 2014 .PREV DISCUSSION... /ISSUED 404 AM EDT MON MAR 17 2014/ SHORT TERM /TODAY THROUGH TUESDAY/... GUIDANCE REMAINS IN PRETTY GOOD AGREEMENT ON THE SYNOPTIC PATTERN FOR THE SHORT TERM...WITH DEEP NEGATIVELY TILTED UPPER TROUGH PUSHING ACROSS THE DEEP SOUTH TODAY WHILE A SURFACE LOW OVER ALABAMA DIVES SOUTHEAST ACROSS GEORGIA AND TOWARD THE COAST THROUGH THE DAY...AS A STRONG CAD EVENT BUILDS IN FROM THE NORTHEAST. AS ALWAYS HOWEVER...THE DEVIL IS IN THE DETAILS WHERE THERE ARE SOME MORE SIGNIFICANT DIFFERENCES. SO LETS TALK ABOUT TEMPERATURES FIRST. AS FAR AS VERIFICATION NUMBERS GO...YESTERDAY WORKED OUT PRETTY DARN WELL AS MAV WAS TOO WARM...MET WAS TOO COOL...SO THE BLENDED APPROACH WAS DEFINITELY THE WAY TO GO. MAV CONTINUES ON THE WARM SIDE THROUGH THE SHORT TERM... RUNNING ABOUT 5 DEGREES WARMER THAN THE MET. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON THE LOCATION OF THE WEDGE FRONT. THE 00Z GFS HOLDS OFF ON BUILDING THE COLD DOME INTO ATLANTA UNTIL LATER TODAY /HENCE THE WARMER TEMPS/...AND WITH THAT THE SURFACE LOW TRACK IS INITIALLY JUST NORTH OF THE CITY...THEN EAST...FINALLY DIVING SOUTH TOWARD THE COAST. THE 00Z NAM ON THE OTHER HAND REALLY BARRELS THE WEDGE FRONT SOUTHWEST THIS MORNING /HENCE THE COOLER TEMPS/... FORCING THE SURFACE LOW TO STAY ON THE WEST AND SOUTH SIDE OF THE METRO AREA. TAKING A BLEND OF THE TWO IT MAY VERY WELL LIKELY BE THAT THE WEDGE FRONT JUST REMAINS OVER THE METRO ARA. SO WITHOUT ANY REASON TO GO AGAINST IT...AGAIN TOOK A BLEND THROUGH THE SHORT TERM...PULLING BACK ON BIAS-CORRECTED VALUES. IN THE COLD DOME... HIGHS WILL BE SEVERAL DEGREES BELOW SEASONAL AVERAGES. OF COURSE THE UNCERTAINTY IN LOCATION OF THE WEDGE FRONT HAS FRUSTRATING IMPLICATIONS ON WINDS BUT THAT IS MORE OF AN AVIATION CONCERN THAN ANYTHING...BUT MAY MEAN THE DIFFERENCE BETWEEN WEST-SOUTHWEST WINDS /OUTSIDE OF THE COLD DOME PER THE GFS/ OR EAST WINDS /PER THE NAM/. EVENTUALLY THE CAD WILL BECOME FIRMLY ENTRENCHED AND WINDS WILL ALL BE OUT OF THE EAST. IF THE TEMPERATURES AND WINDS WEREN'T INTERESTING ENOUGH...ADD THE COMPLICATION OF POPS AND WX. THE WIDESPREAD RAIN FROM YESTERDAY HAS PUSHED SOUTH AND EAST BUT THERE IS STILL QUITE A BIT OF MOISTURE IN PLACE AND WITH THE APPROACHING UPPER/SURFACE SYSTEMS...PLENTY OF SYNOPTIC SCALE LIFT AS WELL. MODEL SOUNDINGS DO SHOW SOME WEAK ELEVATED INSTABILITY AND SHOWERS MOVING ACROSS NORTH GEORGIA THIS MORNING HAVE INTERMITTENTLY WORKED ALL THE WAY UP TO 50DBZ...SO WOULD NOT BE SURPRISED TO HEAR A FEW RUMBLES OF THUNDER IN THERE. SPC ONLY HAS GENERAL THUNDER THROUGH 12Z THIS MORNING AND NOTHING THEREAFTER BUT AGAIN JUST CANNOT RULE OUT SOME RUMBLES HERE AND THERE. NO REAL HAZARDS EXPECTED ASIDE FROM BRIEF HEAVY RAIN THOUGH. SO WHAT WE ARE LOOKING AT IS IN ADDITION TO THE MORE STRATIFORM RAIN CURRENTLY ACROSS PORTIONS OF SOUTH AND CENTRAL GEORGIA...EXPECT CONTINUED REGENERATION ACROSS NORTH GEORGIA WITH INCREASING PVA ALOFT. AS THE SURFACE LOW WORKS ITS WAY SOUTH AND EAST...POPS ACROSS NORTH GEORGIA WILL BEGIN TO TAPER OFF TODAY BUT KEPT LIKELY ACROSS CENTRAL ZONES THROUGH TONIGHT. A LOT OF LOW CLOUDS AND INTERMITTENT FOG ISSUES BUT NOT REALLY EXPECTING MUCH IN THE WAY OF DENSE FOG AT LEAST NOT WIDESPREAD WITH STRONG WINDS JUST OFF THE SURFACE HELPING TO KEEP THAT BOUNDARY LAYER MIXED. TDP LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... SHORT AND LONG RANGE MODELS CONTINUE TO SHOW A MOIST SOUTH TO SOUTHWEST MID LEVEL FLOW PRODUCING A FEW PATCHES OF LIGHT RAIN OR DRIZZLE ACROSS PARTS OF NORTH GA TUESDAY NIGHT. THEN THE LONG RANGE MODELS CONTINUE TO AGREE ON A WEAK COLD FRONTAL PASSAGE BY MID WEEK. THIS WILL WARRANT A LOW CHANCE OF POPS ACROSS MAINLY NORTH GA ON WEDNESDAY. ALTHOUGH THE GFS IS STILL SLIGHTLY FASTER WITH THIS FROPA... BOTH ECMWF AND GFS SHOW HIGH PRESSURE AND DRY CONDITIONS FOR THURSDAY AND FRIDAY. LONG RANGE MODELS SHOW GOOD AGREEMENT ON ANOTHER COLD FRONT PUSHING ACROSS THE AREA ON SATURDAY... WITH THE GFS SHOWING SLIGHTLY MORE MOISTURE AND QPF WITH THIS SYSTEM. WILL CONTINUE TO SHOW A CHANCE OF SHOWERS ON SATURDAY...BUT NO THUNDER IS STILL WARRANTED AS BOTH MODELS AGREE ON WEAK UPPER SUPPORT AND NEARLY NIL INSTABILITY. A COOL DOME OF HIGH PRESSURE BUILDS IN FOR SUNDAY. 39 && .AVIATION... 12Z UPDATE... GENERALLY IFR THROUGH THE PERIOD WITH ONLY BRIEF IMPROVEMENT POSSIBLE AT CSG LATER TODAY. LIFR CIGS FOR NORTHERN TAFS THIS MORNING. WINDS GENERALLY E AT NORTHERN TAFS...SW INITIALLY AT CSG/MCN BUT GOING E FOR THOSE SITES AS WELL THIS EVENING. INTERMITTENT -SHRA MAINLY THIS MORNING AND EARLY AFTERNOON. //ATL CONFIDENCE...12Z UPDATE... LOW ON OCCURRENCE OF THUNDER. MEDIUM ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 37 49 42 / 70 50 30 20 ATLANTA 54 38 53 45 / 70 40 20 10 BLAIRSVILLE 48 37 52 41 / 60 40 20 20 CARTERSVILLE 54 39 56 44 / 60 40 20 10 COLUMBUS 63 44 60 45 / 80 50 30 10 GAINESVILLE 46 37 48 43 / 60 40 20 20 MACON 61 42 54 43 / 80 60 30 10 ROME 53 41 59 46 / 60 40 10 10 PEACHTREE CITY 56 39 54 41 / 70 50 20 10 VIDALIA 60 45 55 47 / 90 70 50 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....ATWELL AVIATION...TDP
Hazardous weather outlook, Mar 17, 1:36 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 136 AM EDT MON MAR 17 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 136 AM EDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... ISOLATED THUNDERSTORMS ARE POSSIBLE... ESPECIALLY THIS MORNING. THE MAIN THREAT WOULD BE BRIEF GUSTY WINDS. ADDITIONAL SHOWERS TODAY OVER AN ALREADY SATURATED GROUND COULD RESULT IN ISOLATED MINOR FLOODING FROM LOCALLY HEAVY RAIN. DISCUSSION... A LOW PRESSURE SYSTEM WILL PUSH EASTWARD ACROSS THE STATE TODAY... RESULTING IN WIDESPREAD SHOWERS AT TIMES... AND POSSIBLY A FEW THUNDERSTORMS. MANY AREAS HAVE ALREADY RECEIVED BETWEEN ONE TO TWO INCHES OF RAINFALL ON SUNDAY... WHICH RESULTED IN SOME BRIEF MINOR LOW LAND AND CREEK FLOODING. ANOTHER ONE HALF TO ONE INCH OF RAINFALL IS POSSIBLE TODAY... AND THIS COULD CAUSE ADDITIONAL MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK COLD FRONT WILL PUSH ACROSS THE STATE LATE ON WEDNESDAY... AND AGAIN ON SATURDAY. NO THUNDERSTORMS ARE EXPECTED WITH EACH FRONTAL PASSAGE DUE TO LITTLE TO NO INSTABILITY. THEREFORE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.